| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 9(2); 1998 > Article
Journal of The Korean Society of Emergency Medicine 1998;9(2): 336-340.
Two cases of Anticholinergic Toxicity After Jimson weed Ingestion
Jin Ho Ryoo, Jung Il So, Yong Kweon Kim, Ju Kyeong Park, Seong Geun Kim, Han Deok Yoon, Tag Heo, Yong Il Min
ABSTRACT
Jimson weed, also known as Datura stramonium, is a member of the Solanaceae family. Jimson weed was used by American Indians for medicinal and religious purposes. All parts of the Jimson weed plant are poisons, containing the alkaloids atropine, hyoscyamine and scopolamine. So, it is caused by these components to make a anticholinergic toxicity within 6h after ingestion. Initial manifestations include dry mucus membrane, blurred, vision, thirst, difficulty swallowing and speaking, and photophobia, and may be followed by hyperthermia, confusion, agitation, combative behavior, hallucination, urinary retention, seizure and coma. We experienced two patients who developed combative behavior and agitation with pupil dilation caused by Jimson weed. They discharged with improvement after supportive for 2days.
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: dlskdud416@naver.com
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI